Iterative approximation of k-limited polling systems

M. Vuuren, van, E.M.M. Winands

Research output: Contribution to journalArticleAcademicpeer-review

31 Citations (Scopus)
2 Downloads (Pure)

Abstract

The present paper deals with the problem of calculating queue length distributions in a polling model with (exhaustive) k-limited service under the assumption of general arrival, service and setup distributions. The interest for this model is fueled by an application in the field of logistics. Knowledge of the queue length distributions is needed to operate the system properly. The multi-queue polling system is decomposed into single-queue vacation systems with k-limited service and state-dependent vacations, for which the vacation distributions are computed in an iterative approximate manner. These vacation models are analyzed via matrix-analytic techniques. The accuracy of the approximation scheme is verified by means of an extensive simulation study. The developed approximation turns out to be accurate, robust and computationally efficient.
Original languageEnglish
Pages (from-to)161-178
JournalQueueing Systems: Theory and Applications
Volume55
Issue number3
DOIs
Publication statusPublished - 2007

Fingerprint

Dive into the research topics of 'Iterative approximation of k-limited polling systems'. Together they form a unique fingerprint.

Cite this